It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Sid on September 27, 1999 at 04:35:19:

In Reply to: Re: Effects of long term use of Dilantin posted by Eric on September 12, 1999 at 18:45:35:

: I've been taking Dilantin most of my life.
: seizure disorder started from a brain damage from
: an auto accident as a child. I was first of all
: was under other medications to help in keeping
: control of my nervous system. Eventually the doctors
: switched me over to the two medications, Dilatin
: and Mysoline. During the mid 80's the doctors
: took me off Mysoline from going without any
: epilepsy for so long.
: Then in the late 80's the doctor wanted to take
: me off Dilantin. My mother got three opinions
: from neurologists outside this doctors clinic.
: Eventually after looking over the blood test etc.
: they all said, "Absolutly Not!"
: Right now at this present time, my wife and I
: are involved with another doctors clinic.
: Just two weeks ago our family doctor asked how
: long it's been since the last seizure I've had?
: I told him it's been up to if not over 25 years.
: Now he's telling me that I could probably get off
: the Dilantin. Well right now my wife is helping me
: set up an appointment with another neurologist to
: prove to the family doctor how unsafe it's might be.
: Right now I'm function beautifully. I'm keeping
: a very cautious eye on my gums. So since I'm
: not having any problems or other side effects from
: being on the medication, then why get off.
: If I were to take the risk of saying, "Yes, I'll
: try getting off the medication," it would be the
: biggest mistake in my life. Why get off the med-
: ication when I already know the possible permanent
: side effects that could result to me from my
: nerves not receiving the medication. I already
: know of enough people who got off the medication
: with or with out the doctors supervision and
: resulted in anything from speech impairment, loss of
: some vision and one of the nerves that effects
: their walking performance. Right now most of them
: are back on the Dilantin again. But the new side
: effects are permanent.
: I don't want to be the next one.
:
:
I am searching for information on dilantin and came across your message. I have been on dilantin since May 1998, due to seizure after brain surgery. I am a 41 year old male in otherwiise excellent health. I have not had any seizures since taking the dilantin (I take 300 mg per day). I am in otherwise excellent. health. I am a runner and run 4 or 5 miles 2-3 times per week. I am just concerned about putting any unnecessary chemicals in my body. Any comments would be welcome.

Follow Ups

All times are GMT -7. The time now is 03:13 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!